MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP; COUDE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP; COUDE CATHETER
Model Number 0168L20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that on (b)(6) 2018 the balloon port tube had a tiny hole, and when the doctor attempted to inflate the balloon, water squirted out of the hole.The catheter was removed in tact with no missing pieces.No medical intervention was required.
 
Additional Manufacturer Narrative
Received 1 used bardex foley catheter.The reported event was confirmed as manufacturer related.Per visual inspection, the exterior of the sample was examined and found a hole in the inflation funnel near the valve and cap.This allowed the sample to leak.A potential root cause is a puncture by the valve fingers during the capping process.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description
 
Event or Problem Description
It was reported that on 1/4/2018 the balloon port tube had a tiny hole, and when the doctor attempted to inflate the balloon, water squirted out of the hole.The catheter was removed in tact with no missing pieces.No medical intervention was required.
 
Additional Manufacturer Narrative
Received 1 used bardex foley catheter.The reported event was confirmed as manufacturer related.Per visual inspection, the exterior of the sample was examined and found a hole in the inflation funnel near the valve and cap.This allowed the sample to leak.A potential root cause is a puncture by the valve fingers during the capping process.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." correction: additional information.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Common Device Name
COUDE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7210753
Report Number1018233-2018-00214
Device Sequence Number164312
Product Code EZC
UDI-Device Identifier00801741017841
UDI-Public(01)00801741017841
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number0168L20
Device Catalogue Number0168L20
Device Lot NumberFN3244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer04/05/2018
04/25/2018
Initial Report FDA Received Date01/22/2018
Supplement Report FDA Received Date04/06/2018
04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1